Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 27, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 3, 2007, 4:41 PM PDT. It took effect at Sep 4, 2007, 10:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2007, 4:41 PM PDT (23:41 UTC)
- In effect from
- Sep 4, 2007, 10:00 AM PDT
- Expired
- Sep 4, 2007, 7:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 032341 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 441 PM PDT MON SEP 3 2007 ...PACIFIC COLD FRONT WILL BRING GUSTY WINDS TO THE AREA THROUGH TUESDAY AFTERNOON... .A PACIFIC TROUGH AND ASSOCIATED COLD FRONT WILL APPROACH NEVADA FROM THE WEST TONIGHT...AND MOVE THROUGH THE STATE ON TUESDAY. GUSTY SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT THIS EVENING...AND PICK UP AGAIN TUESDAY AS THE FRONT MOVES THROUGH. RELATIVE HUMIDITIES WILL FALL TO NEAR 15 PERCENT ON TUESDAY. NVZ451-040745- /O.UPG.KLKN.FW.A.0022.070904T1700Z-070905T0300Z/ /O.NEW.KLKN.FW.W.0027.070904T1700Z-070905T0200Z/ /O.CON.KLKN.FW.W.0026.000000T0000Z-070904T0300Z/ HUMBOLDT COUNTY- 441 PM PDT MON SEP 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ZONE 451 FOR GUSTY WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY FOR NORTHERN AND CENTRAL NEVADA FOR GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY FOR NORTHWEST NEVADA. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR NORTHWEST NEVADA. THESE RED FLAG WARNINGS ARE FOR THE FOLLOWING FIRE WEATHER ZONE: 451 - HUMBOLDT COUNTY SOUTHWEST WINDS ACROSS THE WESTERN HALF OF ZONE 451 WILL CONTINUE TO GUST BETWEEN 30 AND 40 MPH THROUGH EARLY EVENING...WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT. WINDS WILL BEGIN TO DIMINISH...AND RELATIVE HUMIDITIES RISE...BY 8 PM PDT THIS EVENING. WINDS WILL PICK UP AGAIN TUESDAY MORNING...OUT OF THE WEST... GUSTING TO 35 MPH THROUGH THE DAY...WTIH RELATIVE HUMIDITIES BETWEEN 12 AND 17 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-454-455-457-040745- /O.UPG.KLKN.FW.A.0022.070904T1700Z-070905T0300Z/ /O.NEW.KLKN.FW.W.0027.070904T1700Z-070905T0200Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 441 PM PDT MON SEP 3 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY FOR MUCH OF NORTHERN AND CENTRAL NEVADA FOR GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY....FOR GUSTY WINDS AND LOW HUMIDITIES FOR MUCH OF NORTHERN AND CENTRAL NEVADA. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES WINDS WILL PICK UP TUESDAY MORNING...OUT OF THE SOUTHWEST... GUSTING TO BETWEEN 30 AND 40 MPH THROUGH THE DAY...WITH RELATIVE HUMIDITIES BETWEEN 14 AND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KLKN 040245 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 745 PM PDT MON SEP 3 2007 ...PACIFIC COLD FRONT WILL BRING GUSTY WINDS TO THE AREA THROUGH TUESDAY AFTERNOON... .A PACIFIC TROUGH AND ASSOCIATED COLD FRONT WILL APPROACH NEVADA FROM THE WEST TONIGHT...AND MOVE THROUGH THE STATE ON TUESDAY. GUSTY SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT THIS EVENING...AND PICK UP AGAIN TUESDAY AS THE FRONT MOVES THROUGH. RELATIVE HUMIDITIES WILL FALL TO NEAR 15 PERCENT ON TUESDAY. NVZ451-041300- /O.EXP.KLKN.FW.W.0026.000000T0000Z-070904T0300Z/ /O.CON.KLKN.FW.W.0027.070904T1700Z-070905T0200Z/ HUMBOLDT COUNTY- 745 PM PDT MON SEP 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. THIS EXPIRED RED FLAG WARNING WAS FOR THE FOLLOWING FIRE WEATHER ZONE: 451 - HUMBOLDT COUNTY GUSTY SOUTHWEST WINDS HAVE DIMINISHED ACROSS MOST OF HUMBOLDT COUNTY THIS EVENING...THEREFORE...THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. WINDS WILL GUST LOCALLY TO AROUND 30 MPH ACROSS EXTREME NORTHWEST HUMBOLDT COUNTY UNTIL MIDNIGHT. OTHERWISE...WINDS WILL PICK UP AGAIN TUESDAY MORNING AND GUST TO AROUND 35 MPH THROUGH THE DAY...WITH RELATIVE HUMIDITIES BETWEEN 12 AND 17 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-454-455-457-041300- /O.CON.KLKN.FW.W.0027.070904T1700Z-070905T0200Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 745 PM PDT MON SEP 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES WINDS WILL PICK UP TUESDAY MORNING...OUT OF THE SOUTHWEST... GUSTING TO BETWEEN 30 AND 40 MPH THROUGH THE DAY...WITH RELATIVE HUMIDITIES BETWEEN 14 AND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TT
000 WWUS85 KLKN 040916 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 216 AM PDT TUE SEP 4 2007 ...PACIFIC COLD FRONT WILL BRING GUSTY WINDS TO THE AREA TUESDAY AFTERNOON... .A PACIFIC TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH NORTHERN NEVADA TODAY. GUSTY SOUTHWEST WINDS ARE EXPECTED THROUGH THIS EVENING AS THE FRONT MOVES THROUGH THE AREA. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO NEAR 15 PERCENT TUESDAY AFTERNOON. NVZ451-452-454-455-457-050100- /O.CON.KLKN.FW.W.0027.070904T1700Z-070905T0200Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 216 AM PDT TUE SEP 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES WINDS HAVE ALREADY INCREASED EARLY THIS MORNING...AND WILL CONTINUE TO INCREASE OUT OF THE SOUTHWEST THROUGH NOON. WIND GUSTS ARE GENERALLY EXPECTED TO BE AROUND 35 MPH...HOWEVER...AS THE FRONT ENTERS NEVADA THIS AFTERNOON HIGHER WIND GUSTS AROUND 45 MPH ARE EXPECTED FOR A SHORT PERIOD OF TIME. ALSO...RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO NEAR 15 PERCENT...CREATING HAZARDOUS FIRE WEATHER CONDITIONS INTO TUESDAY EVENING BEFORE RAIN SHOWERS AND COOLER AIR MOVE INTO THE REGION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KLKN 042053 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 153 PM PDT TUE SEP 4 2007 ...PACIFIC COLD FRONT BRING GUSTY WINDS TO THE AREA THIS AFTERNOON... .A COLD FRONT IS MOVING THROUGH NORTHERN NEVADA THIS AFTERNOON. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING AS THE FRONT MOVES THROUGH THE AREA. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO NEAR 15 PERCENT MAINLY SOUTH AND WEST...WITH STRONG THUNDERSTORMS AND HIGHER HUMIDITIES MAINLY NORTHEAST AND EAST. NVZ451-452-454-455-457-050200- /O.CON.KLKN.FW.W.0027.000000T0000Z-070905T0200Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 153 PM PDT TUE SEP 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES WINDS WILL CONTINUE TO GUST OUT OF THE SOUTHWEST TO BETWEEN 30 AND 40 MPH THROUGH THE REMAINDER OF THE AFTERNOON. SCATTERED THUNDERSTORMS WILL RAISE HUMIDITIES IN THE EASTERN HALF OF ZONE 452...PORTIONS OF ZONE 454...AND THE NORTHERN HALF OF ZONE 455. HOWEVER...HUMIDITIES WILL FALL TO NEAR OR BELOW 15 PERCENT IN ZONE 451...THE WESTERN HALF OF ZONE 452...MUCH OF ZONE 454...THE SOUTHERN HALF OF ZONE 455...AND ALL OF ZONE 457. IN ADDITION TO RED FLAG CONDITIONS DUE TO WINDS AND HUMIDITIES... ISOLATED DRY THUNDERSTORM WILL ALSO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON ALONG THE FRINGES OF AREAS OF STRONG CONVECTION IN ZONES 452...454...AND 457. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KLKN 050157 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 657 PM PDT TUE SEP 4 2007 NVZ451-452-454-455-457-050300- /O.EXP.KLKN.FW.W.0027.000000T0000Z-070905T0200Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 657 PM PDT TUE SEP 4 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT AND WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING. $$ JMG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 3, 3:46 PM PDT, 55 minutes earlier.
Area forecast discussion, Sep 3, 3:46 PM PDT, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ELKO NV 346 PM PDT MON SEP 3 2007 .SYNOPSIS...A COLD FRONT MOVING THROUGH NEVADA WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT... AND BRING COOLER TEMPERATURES FOR THE REMAINDER OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. ISOLATED MAINLY WET THUNDERSTORMS WILL DISSIPATE THIS EVENING. THE MODELS AGREE ON A SEASON CHANGING COLD FRONT MOVING THRU THE FCST AREA TUESDAY AND TUESDAY NIGHT...WITH UPPER SUPPORT FROM AN 80 KT JET. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MIDDAY TUESDAY AND CONTINUE THRU TUESDAY NIGHT...WITH LOCALLY HEAVY RAIN POSSIBLE...MAINLY NORTH. WRAP-AROUND SHOWERS WILL BE POSSIBLE NORTH WEDNESDAY. TEMPERATURES WILL DROP 15 TO 20 DEGREES IN THE NEXT 48 HOURS. REA .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. GFS AND ECMWF IN FAIRLY GOOD AGREEMENT THROUGH ABOUT DAY 5...THEN THE MAIN DIFFERENCE IS THE GFS BEING QUICKER BRINGING DOWN ANOTHER TROUGH GOING INTO SUN/MON. ECMWF HAS SHOWN SOME CONSISTENCY SO FAR WITH THIS FEATURE AND WILL LEAN TOWARD A SLOWER SOLUTION. TO START OUT THE PERIOD HOWEVER...UPPER LOW WILL BE EAST OF AREA WITH DRY NORTHWESTERLY FLOW SETTING UP OVER THE CWA. HIGH TEMPERATURES THROUGH MUCH OF THE EXTENDED SHOULD BE FAIRLY PERSISTENT IN THE UPPER 70S TO LOWER 80S. WILL START TO SEE A LITTLE INCREASE IN MID LEVEL MOISTURE OVER THE WEEKEND AS TROUGH APPROACHES FROM THE NW AND COULD FIRE A FEW THUNDERSTORMS...BUT FOR NOW NOT VERY CONFIDENT THERE WILL BE ENOUGH INSTABILITY WITH IT TO WARRANT MENTION IN FORECAST SO LEFT POPS LESS THAN 15 PERCENT AND NO MENTION OF THUNDER IN ZONES. JMG && .AVIATION...MOISTURE AND INSTABILITY OVER CNTRL NV WILL PRODUCE ISOLATED TSTMS WHICH COULD LAST PAST 06Z OVER FAR EASTERN NV...MAINLY ALONG AND EAST OF TWB RTE 406. JMG && .FIRE WEATHER...WINDS AHEAD OF AN APPROACHING SEASON-CHANGING COLD FRONT WILL CONTINUE TO PRODUCE RED FLAG CONDITIONS ACROSS THE WESTERN HALF OF ZONE 451 THROUGH THE REMAINDER OF THE AFTERNOON. THE COLD FRONT WILL MOVE THRU NEVADA TUESDAY AND TUESDAY NIGHT. WINDS TUESDAY SHOULD MEET RED FLAG SPEED CRITERIA BUT RELATIVE HUMIDITIES MAY HAVE A HARD TIME FALLING BELOW 15 PERCENT. LOOKS LIKE ZONE 451 HAS THE BEST CHANCE. WILL UPGRADE FIRE WX WATCH TO RED FLAG WARNING FOR ALL ZONES...451...452...454...455...AND 457...ON THE ASSUMPTION THAT ALL LOCATIONS WILL GET CLOSE. RHS WILL START COMING UP TUESDAY AFTERNOON IN LOCATIONS WHERE CONVECTION DEVELOPS. IF TIMING OF FRONT IS SLOWER THAN EXPECTED...OR CLOUD COVER ON TUESDAY IS LESS THAN CURRENTLY EXPECTED...THEN WE WILL HIT RED FLAG CRITERIA. AFTERNOON TEMPERATURES WILL DROP 20 DEGREES IN THE NEXT 48 HOURS... WITH VALLEY HIGHS MAINLY IN THE 80 TO 85 RANGE THRU THIS WEEKEND. SIGNIFICANT RAINFALL WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT...WITH LINGERING SHOWERS POSSIBLE NORTH ON WEDNESDAY. AFTER THAT...NO CONVECTION IS EXPECTED THRU SATURDAY...WITH A SLIGHT CHANCE OF CONVECTION NEXT SUNDAY WITH ANOTHER FRONT. REA && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR FWZ 451 UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES. RED FLAG WARNING FOR FWZ 451...452...454...455...AND 457...FROM 10 AM TO 7 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITIES.
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.